Ipilimumab-induced colitis on FDG PET/CT.
A 52-year-old woman with metastatic melanoma was treated with ipilimumab. After 2 cycles of treatment, she developed watery diarrhea, sweats, and chills. An FDG PET/CT study demonstrated new FDG-avid (maximum standardized uptake value 15.6) diffuse colonic wall thickening, suggestive of ipilimumab-induced colitis. The patient was treated with systemic steroids, with subsequent resolution of her symptoms. Based on the response to steroids, the diagnosis of ipilimumab-induced enterocolitis was made. Ipilimumab may cause several immune-mediated toxicities, the most common of which is enterocolitis. Physicians interpreting FDG PET/CT examinations of patients treated with ipilimumab should be aware of these FDG-avid immune-mediated toxicities.
Published In/Presented At
Lyall, A., Vargas, H. A., Carvajal, R. D., & Ulaner, G. (2012). Ipilimumab-induced colitis on FDG PET/CT. Clinical nuclear medicine, 37(6), 629–630. https://doi.org/10.1097/RLU.0b013e318248549a
Diagnosis | Medicine and Health Sciences | Other Analytical, Diagnostic and Therapeutic Techniques and Equipment | Radiology
Department of Radiology and Diagnostic Medical Imaging